Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Jan 6, 2014, 12:10 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 12:10 PM CST (18:10 UTC)
- Expired
- Jan 7, 2014, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 5:29 AM CST, 6 hours 41 minutes earlier.
Area forecast discussion, Jan 6, 5:29 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 AM CST MON JAN 6 2014
.AVIATION...
12Z TAFS FOR KOFK...KOMA AND KLNK.
HIGH PRESSURE RIDGE AXIS WILL MOVE INTO EXTREME ERN NEBRASKA
THROUGH LATE AFTERNOON BEFORE SHIFTING OFF TO THE EAST TONIGHT.
OCCASIONALLY GUSTY NORTHWEST SURFACE WINDS WILL PERSIST TODAY EAST
OF THE RIDGE AXIS BEFORE DECREASING TOWARD SUNSET THEN TURNING SW
THIS EVENING. CLOUD PATCHES...CURRENTLY DIFFICULT TO DISCERN ON
SATELLITE DUE TO SMALL TEMPERATURE CONTRASTS WITH ARCTIC
AIR...WILL SLIDE ACROSS THE TAF SITES THROUGH MIDDAY. THIS COULD
POSSIBLY BRING A PERIOD OF MVFR CIGS TO TAF SITES...ESPECIALLY AT
OMAHA AND NORFOLK. MID CLOUDS ABOVE FL070 SHOULD DEVELOP/SPREAD
ACROSS THE AREA OVERNIGHT AS THE HIGH SLIDES OFF TO THE EAST.
CHERMOK
&&
.PREV DISCUSSION... /ISSUED 258 AM CST MON JAN 6 2014/
DISCUSSION...
CENTER OF ARCTIC HIGH PRESSURE HAD SHIFTED SOUTH OF THE AREA AT
08Z OVER OKLAHOMA WITH SURFACE GRADIENT WEAKENING OVER NEBRASKA.
AS A RESULT SURFACE WINDS BECOMING MORE VARIABLE EARLY THIS
MORNING WITH REGARD TO SPEED. SEVERAL SITES REPORTING LESS THAN
10 KTS AT 08Z. WIND CHILL VALUES HOWEVER GENERALLY RANGE FROM -25
TO -35 ACROSS THE FORECAST AREA. RAP INDICATES SURFACE GRADIENT
MAY INCREASE AGAIN DURING THE MORNING WITH WINDS PICKING UP TO
BETWEEN 10 AND 20 KTS.
ADJUSTMENTS TO CURRENT HEADLINES MAY BE NEEDED BEFORE EXPIRATION
BUT WILL PASS THIS ON TO THE DAY SHIFT TO BETTER DELINEATE TRENDS
AND AREAL IMPACT.
TEMPERATURES ARE STILL EXPECTED TO REMAIN BELOW ZERO TODAY FROM
NORTHEAST NEBRASKA INTO SOUTHWEST IOWA WITH ONLY LOW SINGLE
DIGITS TO THE WEST OF THAT AREA. SUBZERO TEMPERATURES LIKELY TO
REMAIN ACROSS MOST OF THE AREA YET TONIGHT BUT RELATIVELY WARMER
TEMPERATURES RETURN ON TUESDAY IN ADVANCE OF A WEAK CLIPPER COMING
OUT OF THE NORTHERN ROCKIES. ANOTHER PUSH OF COLD AIR MOVES INTO
THE REGION BEHIND THIS SYSTEM TUESDAY NIGHT INTO WEDNESDAY BUT NOT
AS EXTREME AS CURRENT AIRMASS OVER THE REGION.
MODELS INDICATE LESS AMPLIFIED FLOW BY WEDNESDAY WITH SPLIT FLOW
DEVELOPING IN THE EXTENDED PORTION OF THE FORECAST. THIS IS
EXPECTED TO RESULT IN TEMPERATURES CLOSER TO NORMAL OR SLIGHTLY
ABOVE FOR EARLY JANUARY. ALTHOUGH NO MAJOR WINTER STORM SYSTEM IS
INDICATED...SHORT WAVES MOVING THROUGH THE FLOW DURING THIS TIME
MAY TRIGGER PERIODS OF LIGHT SNOW FOR PARTS OF THE AREA BUT TIMING
AND STRENGTH UNCERTAIN FOR LIMITED CONFIDENCE IN ANY MENTION
BEYOND SLIGHT POPS.
FOBERT
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR NEZ011-012-
015>018-030>034-042>045-050>053.
WIND CHILL WARNING UNTIL 6 PM CST THIS EVENING FOR NEZ065>068-
078-088>093.
IA...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR IAZ043-055-056-
069.
WIND CHILL WARNING UNTIL 6 PM CST THIS EVENING FOR IAZ079-080-
090-091.
&&Hazardous weather outlook, Jan 6, 4:12 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 412 AM CST MON JAN 6 2014 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 070015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- 412 AM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS TODAY INTO THIS EVENING. WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER WILL CONTINUE INTO MONDAY EVENING...WITH WIND CHILLS FROM 25 TO 38 BELOW ZERO AT THEIR COLDEST THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ079-080-090-091-NEZ065>068-078-088>093-070015- MILLS-MONTGOMERY-FREMONT-PAGE-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 412 AM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS TODAY. WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER ARE EXPECTED THROUGH MONDAY AFTERNOON... WITH WIND CHILLS FROM 25 TO 35 BELOW ZERO AT THEIR COLDEST LATE THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 12:10 PM CST | Wind Chill Warning | OAX | Monona, Shelby | 3 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.